×

zbMATH — the first resource for mathematics

Singular perturbations and order reduction in control theory - an overview. (English) Zbl 0323.93020

MSC:
93C15 Control/observation systems governed by ordinary differential equations
93-02 Research exposition (monographs, survey articles) pertaining to systems and control theory
93E10 Estimation and detection in stochastic control theory
93E20 Optimal stochastic control
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Vasileva, A.B., Asymptotic behavior of solutions to certain problems involving nonlinear differential equations containing a small parameter multiplying the highest derivatives, Russian math. surveys, 18, 3, 13-81, (1963) · Zbl 0135.14001
[2] Wasow, W., Asymptotic expansions for ordinary differential equations, (1965), Interscience New York · Zbl 0169.10903
[3] Cole, J.D., Perturbation methods in applied mathematics, (1968), Blaisdell Waltham, MA · Zbl 0162.12602
[4] Butuzov, V.F.; Vasileva, A.B.; Fedoryuk, M.V., Asymptotic methods in theory of ordinary differential equations, (), 1-82
[5] Kokotovic, P.V., A control Engineer’s introduction to singular perturbations, (), 1-12
[6] Cruz, J.B., Feedback systems, (1972), McGraw-Hill New York
[7] ()
[8] Vasileva, A.B.; Butuzov, V.F., Asymptotic expansions of solutions of singularly perturbed differential equations, (1973), Nauka Moscow, (In Russian.) · Zbl 0364.34028
[9] Nayfeh, A.H., Perturbation methods, (1973), Wiley New York · Zbl 0375.35005
[10] O’Malley, R.E., Introduction to singular perturbations, (1974), Academic Press New York · Zbl 0287.34062
[11] Meerov, V.M., Structural synthesis of high accuracy automatic control systems, (1965), Pergamon Press Oxford
[12] Davison, E.J., A method for simplifying linear dynamic systems, IEEE trans. aut. control, AC-11, 93-101, (1966)
[13] Cohen, V.; Friedland, B., Quasi-optimum control of a flexible booster, J. basic engng, 89, 273-282, (1967)
[14] Heineken, F.G.; Tsuchiya, H.M.; Aris, R., On the mathematical status of the pseudo-steady state hypothesis of biochemical kinetics, Math. biosciences, 1, 95-113, (1967)
[15] Kokotovic, P.V.; Sannuti, P., Singular perturbation method for reducing the model order in optimal control design, IEEE trans. aut. control, AC-13, 377-384, (1968)
[16] Kelley, H.J.; Edelbaum, T.N., Energy climbs, energy turns and asymptotic expansions, J. aircraft, 7, 93-95, (1970)
[17] Asatani, K.; Iwazumi, T.; Hattori, Y., Error estimation of prompt jump approximation by singular perturbation theory, J. nucl. sci. technol., 8, 653-656, (1971)
[18] Van Ness, J.E.; Zimmer, H.; Cultu, M., Reduction of dynamic models of power systems, (), 105-112
[19] Reddy, P.B.; Sannuti, P., Optimization of a coupled-core nuclear reactor system by the method of asymptotic expansions, (), 708-711
[20] Kelley, H.J., Aircraft maneuver optimization by reduced-order approximations, (), 131-178
[21] Jamshidi, M., Three-stage near-optimum design of nonlinear-control processes, (), 886-892, (8)
[22] Asatani, K., Studies in singular perturbations of optimal control systems with applications to nuclear reactor control, (June 1974), Inst. Atomic Energy, Kyoto University
[23] Ardema, M.D., Singular perturbations in flight mechanics, Nasa, tmx-62, 380, (August 1974)
[24] Cohen, D.S., Mathematical aspects of chemical and biochemical problems and quantum chemistry, ()
[25] Fife, P.C., Branching phenomena in fluid dynamics and chemical reaction-diffusion theory, (), 25-83
[26] Calise, A.J., Extended energy management methods for flight performance optimization, (), Pasadena, Calif. · Zbl 0457.93031
[27] Hutton, M.F.; Friedland, B., Routh approximations for reducing order of linear systems, IEEE trans. automatic control, AC-20, 329-337, (1975) · Zbl 0301.93026
[28] Hutton, M.F., Routh approximation method and singular perturbations, () · Zbl 0297.93065
[29] Tihonov, A.N., Systems of differential equations containing a small parameter multiplying the derivative, Mat. sb., 31, 73, 575-586, (1952)
[30] Levin, J.J.; Levinson, N., Singular perturbations of nonlinear systems of differential equations and an associated boundary layer equation, J. rat. mech. analyt., 3, 274-280, (1954)
[31] Hoppensteadt, F., Stability in systems with parameters, J. math. anal. appl., 18, 129-134, (1967) · Zbl 0146.11702
[32] Hoppensteadt, F., Properties of solutions of ordinary differential equations with small parameters, Comm. pure appl. math., XXIV, 807-840, (1971) · Zbl 0235.34120
[33] O’Malley, R.E., Boundary layer methods for nonlinear initial value problems, SIAM review, 13, 425-434, (1971) · Zbl 0226.34053
[34] Fife, P.C., Transition layers in singular perturbation problems, J. diff. equations, 77-105, (1974) · Zbl 0259.34067
[35] Levin, J., The asymptotic behavior of the stable initial manifold of a system of nonlinear differential equations, Trans. am. math. soc., 85, 2, 357-368, (1957) · Zbl 0077.29602
[36] Visik, M.I.; Lyusternik, L.A., On the asymptotic behavior of the solutions of boundray problems for quasi-linear differential equations, Dokl. akad. nauk SSSR, 121, 778-781, (1958) · Zbl 0094.06203
[37] Harris, W.A., Singular perturbations of two-point boundary problems for systems of ordinary differential equations, Arch. rat. mech. anal., 5, 212-225, (1960) · Zbl 0098.05801
[38] Harris, W.A., Singular perturbations of two-point boundary problems, J. math. mech., 11, 371-382, (1962) · Zbl 0121.07202
[39] Tupchiev, V.A., On the existence, uniqueness and the asymptotic behavior of the solution of a boundary value problem for a system of first order differential equations with a small parameter in the derivative, Soviet math., 3, 302-306, (1962) · Zbl 0119.07603
[40] Breakwell, J.V.; Rauch, H.E., Optimum guidance for a low thrust interplanetary vehicle, Aiaa j., 4, 693-704, (1966) · Zbl 0141.23001
[41] O’Malley, R.E., Boundary value problems for linear systems of ordinary differential equations involving many small parameters, J. math. mech., 18, 835-855, (1969) · Zbl 0177.11901
[42] Vasileva, A.B., Asymptotic solution of two point boundary value problems for singularly perturbed conditionally stable systems, (), 57-62 · Zbl 0308.34016
[43] Chang, K.W., Singular perturbations of a general boundary value problem, SIAM J. math. anal., 3, 520-526, (1972) · Zbl 0247.34062
[44] Klimushev, A.I.; Krasovskii, N.N., Uniform asymptotic stability of systems of differential equations with a small parameter in the derivative terms, J. appl. math. mech., 25, 1011-1025, (1962) · Zbl 0106.29302
[45] Rosenbrock, H.H., The stability of linear time-dependent control systems, J. electron. control, 15, 73-80, (1963) · Zbl 0123.06201
[46] Davison, E., Some sufficient conditions for the stability of a linear time-varying system, Int. J. control, 7, 377-380, (1968) · Zbl 0176.05704
[47] Brockett, R.W., Finite dimensional linear systems, (1970), Wiley New York · Zbl 0216.27401
[48] Desoer, C.A.; Shensa, M.J., Network with very small and very large parasitics: natural frequencies and stability, (), 1933-1938
[49] Shensa, M.J., Parasitics and the stability of equilibrium points of nonlinear networks, IEEE trans. circuit theory, CT-18, 481-484, (1971)
[50] Wilde, R.R.; Kokotovic, P.V., Stability of singularly perturbed systems and networks with parasitics, IEEE trans. aut. control, AC-17, 245-246, (1972)
[51] Siljak, D.D., Singular perturbation of absolute stability, IEEE trans. aut. control, AC-17, 720, (1972) · Zbl 0261.93029
[52] Zien, L., An upper bound for the singular parameter in a stable, singularly perturbed system, J. franklin inst., 295, 373-381, (1973) · Zbl 0297.93024
[53] Hoppensteadt, F., Asymptotic stability in networks with parasitics, (), 703-707
[54] Barman, J.F., Well posedness of feedback systems and singular perturbations, ()
[55] Hoppensteadt, F., Asymptotic stability in singular perturbation problems, II, J. diff. equations, 15, 510-521, (1974) · Zbl 0276.34046
[56] Porter, B., Singular perturbation methods in the design of stabilizing feedback controllers for multivariable linear systems, Int. J. control, 20, 4, 689-692, (1974) · Zbl 0288.93030
[57] Porter, B.; Shenton, A.T., Singular perturbation methods of asymptotic eigenvalue assignment in multivariable linear systems, Int. J. systems sci., 6, 1, 33-37, (1975) · Zbl 0291.93015
[58] Porter, B.; Shenton, A.T., Singular perturbation analysis of the transfer function matrices of a class of multivariable linear systems, Int. J. control, 21, 655-660, (1975) · Zbl 0301.93024
[59] Desoer, C.A.; Vidyasagar, M., Feedback systems: input-output properties, (1975), Academic Press New York · Zbl 0327.93009
[60] Sannuti, P.; Kokotovic, P.V., Near optimum design of linear systems by a singular perturbation method, IEEE trans. automatic control, AC-14, 15-22, (1969) · Zbl 0206.45703
[61] Haddad, A.H.; Kokotovic, P.V., Note on singular perturbation of linear state regulators, IEEE trans. aut. control, AC-16, 3, 279-281, (1971)
[62] Yackel, R.A., Singular perturbation of the linear state regulator, ()
[63] Rogers, R.D.; Sworder, D.D., Suboptimal control of linear systems derived from models of lower dimensions, Aiaa j., 9, 1461-1467, (1971) · Zbl 0223.93009
[64] Kokotovic, P.V.; Yackel, R.A., Singular perturbation of linear regulators: basic theorems, IEEE trans. aut. control, AC-17, 29-37, (1972) · Zbl 0291.93023
[65] O’Malley, R.E., Singular perturbation of the time invariant linear state regulator problem, J. diff. equations, 12, 117-128, (1972) · Zbl 0237.93032
[66] Yackel, R.A.; Kokotovic, P.V., A boundary layer method for the matrix Riccati equation, IEEE trans. aut. control, AC-18, 1, 17-24, (1973) · Zbl 0278.93018
[67] Singh, G.; Yackel, R.A., Optimal regulator with order reduction of a power system, Computers elec. engng, 1, 425-452, (1973)
[68] Asatani, K., Suboptimal control of fixed-end-point minimum energy problem via singular perturbation theory, J. math. anal. appl., 45, 684-697, (1974) · Zbl 0275.49037
[69] O’Malley, R.E.; Kung, C.F., The matrix Riccati approach to a singularly perturbed regulator problem, J. diff. equations, 16, 413-427, (1974) · Zbl 0289.34082
[70] Vittal Rao, S.; Lamda, S.S., Suboptimal control of linear systems via simplified models of chidambara, (), 879-882
[71] O’Malley, R.E., On two methods of solution for a singularly perturbed linear state regulator problem, SIAM review, 17, 16-37, (1975)
[72] Chow, J., Two stage design of singularly perturbed linear regulators, ()
[73] Bagirova, N.; Vasileva, A.B.; Imanaliev, M.I., The problem of asymptotic solutions of optimal control problems, Diff. equations, 3, 985-988, (1967) · Zbl 0233.49005
[74] Sannuti, P.; Kokotovic, P.V., Singular perturbation method for near-optimum design of high order nonlinear systems, Automatica, 5, 773-779, (1969) · Zbl 0206.45703
[75] Hadlock, C.R., Singular perturbation of a class of two point boundary value problems arising in optimal control, ()
[76] Kelley, H.J., Boundary layer approximations to powered-flight attitude transients, J. spacecraft and rockets, 7, 879, (1970)
[77] Kelley, H.J., Singular perturbations for a Mayer variational problem, Aiaa j., 8, 1177-1178, (1970)
[78] Wilde, R.R., A boundary layer method for optimal control of singularly perturbed systems, ()
[79] Wilde, R.R.; Kokotovic, P.V., A dichotomy in linear control theory, IEEE trans. aut. control, AC-17, 382-383, (1972) · Zbl 0261.93014
[80] O’Malley, R.E., The singularly perturbed linear state regulator problem, SIAM J. control, 10, 399-413, (1972) · Zbl 0241.49006
[81] Hadlock, C.R., Existence and dependence on a parameter of solutions of a nonlinear two point boundary value problem, J. diff. equations, 14, 498-517, (1973) · Zbl 0247.34021
[82] Banchoff, S.G.; Kao, Y.K., Singular perturbation analysis of free-time optimal control problems, 1973 jacc, 176-183, (1973), Columbus, Ohio
[83] Calise, A.J., On the use of singular perturbation methods in variational problems, 1973 jacc, 184-192, (1973), Columbus, Ohio
[84] Calise, A.J.; Aggarwal, R., A conceptual approach to applying singular perturbations to variational problems, (), 693-702
[85] Wilde, R.R.; Kokotovic, P.V., Optimal open-and closed-loop control of singularly perturbed linear systems, IEEE trans. aut. control, AC-18, 616-625, (1973) · Zbl 0273.49053
[86] O’Malley, R.E., Boundary layer methods for certain nonlinear singularly perturbed optimal control problems, J. math. anal. appl., 45, 468-484, (1974) · Zbl 0273.49017
[87] Sannuti, P., Asymptotic solution of singularly perturbed optimal control problems, Automatica, 10, 183-194, (1974) · Zbl 0276.49004
[88] Freedman, M.I.; Granoff, B., ()
[89] Freedman, M.I.; Kaplan, J.L., ()
[90] Sannuti, P., A note on obtaining reduced order optimal control problems by singular perturbations, IEEE trans. aut. control, AC-19, 256, (1974) · Zbl 0278.49022
[91] O’Malley, R.E.; Kung, C.F., The singularly perturbed linear state regulator problem, II, SIAM J. control, 13, 327-337, (1975) · Zbl 0296.49012
[92] Sannuti, P., Asymptotic expansions of singularly perturbed quasi-linear optimal systems, SIAM J. control, 13, 572-592, (1975) · Zbl 0269.49049
[93] \scG. Guardabassi and \scA. Locateli: Periodic control of singularly perturbed systems. In Variable Structure Systems with Applications to Economics and Biology, pp. 102-115. Springer-Verlag.
[94] \scP. Binding: Singularly perturbed optimal control problems. I—convergence. SIAM J. Control.
[95] Krasovski, N.W.; Reshetov, V.M., Encounterevasion problems in systems with a small parameter in the derivatives, Pmm, 38, 723-730, (1975)
[96] Collins, W.D., Singular perturbations of linear time-optimal control, (), 123-136 · Zbl 0283.49029
[97] Kokotovic, P.V.; Haddad, A.H., Controllability and time-optimal control of systems with slow and fast modes, IEEE trans. aut. control, AC-20, 111-113, (1975) · Zbl 0298.93001
[98] Kokotovic, P.V.; Haddad, A.H., Singular perturbations of a class of time-optimal controls, IEEE trans. aut. control, AC-20, 163-164, (1975) · Zbl 0298.49019
[99] Javid, S.A., A recursive algorithm for time-optimal control of singularly perturbed systems, ()
[100] Haddad, A.H.; Kokotovic, P.V., On a singular perturbation problem in linear filtering theory, (), 263-266 · Zbl 0366.93032
[101] Perkins, W.R.; Kokotovic, P.V., Deterministic parameter estimation for near-optimum feedback control, Automatica, 7, 439-444, (1971) · Zbl 0236.93041
[102] Rauch, H.E., Application of singular perturbation to optimal estimation, (), 718-728
[103] Guinzy, N.J.; Sage, A.P., Identification and modelling of large scale systems using sensitivity analysis, Int. J. control, 17, 1073-1087, (1973) · Zbl 0257.93004
[104] Rauch, H.E., Order reduction in estimation with singular perturbation, () · Zbl 0345.93053
[105] Haddad, A.H.; Kokotovic, P.V., On singular perturbations in linear filtering and smoothing, (), 96-103 · Zbl 0366.93032
[106] Holland, C.J., A numerical technique for small noise stochastic control problems, J. opt. theory appl., 13, 74-93, (1974) · Zbl 0255.93029
[107] Moylan, P.J., A note on Kalman-bucy filter with zero measurement noise, IEEE trans. aut. control, AC-19, 263-264, (1974) · Zbl 0278.93035
[108] Jacobson, D.H.; Speyer, J.L., Necessary and sufficient conditions for optimality for singular control problems: a limit approach, J. math. anal. appl., 34, 239-266, (1971) · Zbl 0203.47101
[109] Friedland, B., Limiting forms of optimum stochastic linear regulators, J. dynamic systems, measurement, control, trans. ASME, 93, 134-141, (1971), Series G
[110] Jacobson, D.H., Totally quadratic minimization problems, IEEE trans. aut. control, AC-16, 651-658, (1971)
[111] Moylan, P.J.; Moore, J.B., Generalizations of singular optimal control theory, Automatica, 7, 591-598, (1971) · Zbl 0269.49017
[112] Kwakernaak, H.; Sivan, R., The maximally achievable accuracy of linear optimal regulators and linear optimal filters, IEEE trans. aut. control, AC-17, 79-86, (1972) · Zbl 0259.93057
[113] O’Malley, R.E.; Jameson, A., The connection between singular perturbations and singular arcs, pts. I, II, (), 678-692
[114] O’Malley, R.E.; Jameson, A., Further results on singular perturbations of singular arcs, (), 803-808
[115] Jameson, A.; O’Malley, R.E., Cheap control of the time-invariant regulator, Applied math. optimization, 1, 337-354, (1975) · Zbl 0307.49040
[116] O’Malley, R.E.; Jameson, A., Singular perturbations and singular arcs, I, IEEE trans. automatic control, AC-20, 218-226, (1975) · Zbl 0298.49020
[117] O’Malley, R.E., The singular perturbation approach to singular acrs, (), 595-611
[118] \scM. E. Womble, J. E. Potter and \scJ. L. Speyer: Approximations to Riccati equations having slow and fast modes. IEEE Trans. Aut. Control\bfAC-21. (To appear.) · Zbl 0343.93086
[119] Sannuti, P., Near-optimum design of time-lag systems by singular perturbation method, (), 489-496, Atlanta, GA
[120] Inoue, K.; Akashi, H.; Ogino, K.; Sawaragi, Y., Sensitivity approaches to optimization of systems with time delay, (), 692-698 · Zbl 0225.49009
[121] Sannuti, P.; Reddy, P.B., Singular perturbation design of a class of time-lag systems, (), 367-378
[122] Sannuti, P.; Reddy, P.B., Asymptotic series solution of optimal systems with small time-delay, IEEE trans. aut. control, AC-18, 250-259, (1973) · Zbl 0268.49032
[123] Mee, D.H., A sensitivity analysis for control systems having input time delays, Automatica, 10, 551-557, (1974) · Zbl 0286.93009
[124] Lions, J.L., On some aspects of optimal control of distributed parameter systems, (), (Published by SIAM) · Zbl 0275.49001
[125] Lions, J.L., Perturbations singulieres dans LES problemes aux limites et en controle optimal, Vol. 323, (1973), (In French.) · Zbl 0268.49001
[126] \scK. Asatani: Near-optimum control of distributed parameter systems via singular perturbation theory J. Math. Anal. Appl. (To appear.)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.